Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 16, 2016, 4:04 PM EDT for Broward County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2016, 4:04 PM EDT (20:04 UTC)
- Expired
- Apr 16, 2016, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 89 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
783 WWUS82 KMFL 162004 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 404 PM EDT SAT APR 16 2016 FLZ067-071-162045- INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- 404 PM EDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE REFUGE...OR 23 MILES SOUTH OF SOUTH BAY. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... ROTENBERGER WILDLIFE REFUGE. LAT...LON 2640 8087 2641 8068 2622 8067 2622 8087 TIME...MOT...LOC 2003Z 004DEG 1KT 2632 8079 $$ KSCHARF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 16, 1:42 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 16, 1:42 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT SAT APR 16 2016
.AVIATION...
THE WINDS WILL REMAIN NORTHEAST AT 10 TO 15 MPH OVER THE TAF SITES
THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD START TO DEVELOP
BETWEEN 18 AND 20Z AND LAST THROUGH 00Z. THE THUNDERSTORMS SHOULD
END AFTER 00Z BUT SHOWERS WILL CONTINUE TO AFFECT THE EAST COAST
TAF SITES BETWEEN 00Z AND 13Z SUNDAY. THE CEILING AND VIS WILL
REMAIN IN VFR CONDITIONS OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS.
THE CEILING AND VIS WILL DROP DOWN INTO MVFR OR EVEN IFR
CONDITIONS AS THE SHOWERS AND THUNDERSTORMS MOVE OVERHEAD.
&&
.AVIATION...54/BNB
.PREV DISCUSSION... /ISSUED 1002 AM EDT SAT APR 16 2016/
UPDATE...
A DISSIPATING FRONT WILL REMAIN OVER SOUTH FLORIDA TODAY LEADING
TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH
FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. THE EAST AND WEST
COAST SEA BREEZE WILL ALSO DEVELOP AND PUSH INLAND THIS AFTERNOON.
HOWEVER...THE STEERING FLOW WILL BE FROM THE NORTHWEST TODAY WHICH
WILL ALLOW FOR THE SHOWERS AND STORMS TO PUSH BACK TO THE EAST
COAST METRO AREAS LATE THIS AFTERNOON. THEREFORE...POPS WILL
REMAIN IN THE NUMEROUS RANGE OVER SOUTH FLORIDA THIS AFTERNOON
WITH THE BEST COVERAGE OVER THE INTERIOR AND SOUTHEAST METRO AREAS
OF SOUTH FLORIDA.
THE 12Z MIA MORNING SOUNDING SHOWED THAT THE 500 MB LEVEL
TEMPERATURES HAVE WARM UP FROM -13C YESTERDAY TO -11.5C THIS
MORNING...AS THE MID TO UPPER LEVEL TROUGH IS JUST EAST OF SOUTH
FLORIDA. THE TROUGH WILL CONTINUE TO MOVE SLOWLY EAST AWAY FROM
SOUTH FLORIDA THIS AFTERNOON ALLOWING FOR THE 500 MB TEMPS TO
CONTINUE TO WARM TO AROUND -10C THIS AFTERNOON. HOWEVER...THERE IS
STILL SOME DRY AIR IN PLACE OVER SOUTH FLORIDA TODAY WHICH WILL
HELP TO ALLOW FOR SOME OF THE STORMS TO BECOME STRONG THIS
AFTERNOON INTO EARLY THIS EVENING. THE PRIMARY IMPACTS FROM THE
STORMS WILL BE SMALL HAIL, GUSTY WINDS UP TO 50 MPH, FREQUENT
LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. THEREFORE...WE WILL
CONTINUE TO MENTION STRONG THUNDERSTORM WORDING IN THE HWO PACKAGE
FOR TODAY.
THE HIGH RISK OF RIP CURRENTS WILL ALSO CONTINUE TODAY INTO
TONIGHT FOR THE ATLANTIC BEACHES OF SOUTH FLORIDA...AS THE WINDS
WILL CONTINUE TO INCREASE FROM THE NORTHEAST AND THE NORTHEAST
SWELLS CONTINUE TO BUILD. THERE IS ALSO A SCA IN PLACE FOR THE
ATLANTIC WATERS TODAY INTO TONIGHT...DUE TO THE INCREASING WINDS
AND SEAS.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.
AVIATION...
THE WINDS WILL BE NORTHEAST AT 5 TO 10 KNOTS THIS MORNING BEFORE
INCREASING TO 10 TO 15 KNOTS THIS AFTERNOON FOR THE EAST COAST TAF
SITES. FOR KAPF TAF SITE...THE WINDS WILL BE NORTHEAST 5 TO 10
KNOTS BEFORE SWINGING TO A NORTHWEST DIRECTION AROUND 10 KNOTS
THIS AFTERNOON.
VCSH WILL ALSO BE PUT IN FOR THIS MORNING AT ALL OF THE TAF SITES
WITH VCTS COMING IN BETWEEN 18Z AND 00Z. THE CEILING AND VIS WILL
REMAIN IN VFR CONDITIONS TODAY...BUT COULD FALL DOWN INTO IFR
CONDITIONS WITH ANY PASSING SHOWER OR THUNDERSTORM. AT THIS
TIME...IT IS TO EARLY TO PUT TEMPO GROUPS INTO THE TAF SITES FOR
THIS AFTERNOON DUE TO THE UNKNOWN TIMING.
UPDATE...54/BNB
AVIATION...54/BNB
PREV DISCUSSION... /ISSUED 411 AM EDT SAT APR 16 2016/
SYNOPSIS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
THEREAFTER...DRIER AND BREEZY CONDITIONS WILL MOVE INTO THE REGION
FOR MUCH OF NEXT WEEK.
SHORT TERM /TODAY THROUGH MONDAY/...
MOST OF SOUTH FLORIDA HAS REMAINED CONVECTION FREE
OVERNIGHT...WITH CONTINUING STRONG THUNDERSTORMS JUST NORTHEAST OF
PALM BEACH COUNTY. MESOSCALE GUIDANCE DEPICTS THIS ACTIVITY
PROPAGATING SOUTHWARD THROUGH ATLANTIC WATERS THIS MORNING...AND
NEAR TERM FORECAST MAY NEED TO BE ADJUSTED IF TRENDS BEGIN TO
SUGGEST THIS GUIDANCE IS CORRECT. ADDITIONAL THUNDERSTORMS ACROSS
UPPER KEYS HAVE PERSISTED AS WELL...BUT ARE FINALLY BEGINNING TO
WEAKEN. WITH LIGHT WINDS AND NEARLY SATURATED BOUNDARY
LAYER...HAVE BEEN MONITORING OBSERVATIONS CLOSELY FOR FOG. SO
FAR...APPEARS DECENT CLOUDCOVER OVER THE REGION HAS INHIBITED FOG
FORMATION.
AFTER FRIDAYS ISOLATED SEVERE THUNDERSTORMS /HAIL PRODUCERS/ MID-
AND UPPER-LEVELS OF ATMOSPHERE HAVE WARMED SLIGHTLY AS TROUGH HAS
FLATTENED. ADDITIONALLY...LESS DRY CONDITIONS ARE PRESENT ALOFT.
THUS...RISK FOR ROBUST CONVECTION IS SOMEWHAT LESS THAN FRIDAY FOR
TODAY. STILL...AS DECAYING AND DIFFUSE NEAR-SFC
BOUNDARY...PRESENTLY NEAR LAKE OKEECHOBEE...DRIFTS
SOUTHWARD...SHOWERS AND THUNDERSTORMS SHOULD FIRE BY
AFTERNOON...AND STRONGEST UPDRAFTS WILL BE CAPABLE OF INDUCING
SMALL HAIL AND STRONG WIND GUSTS. OVERALL COVERAGE WILL LIKELY BE
HIGHER TODAY THAN YESTERDAY...AS AREAS FURTHER WEST CAN ALSO
EXPECT NUMEROUS ACTIVITY BY MID/LATE AFTERNOON.
DEEP-LAYER RIDGING FINALLY BEGINS TO ENSUE TONIGHT...BRINGING
DRIER NORTHEASTERLY LOW-LEVEL FLOW. LOW RAIN CHANCES SUNDAY WILL
TURN TO NEAR ZERO ON MONDAY. TEMPERATURES WILL BE MODERATED BY
STRONG ONSHORE ATLANTIC FLOW...KEEPING MAXIMA BELOW NRML AND
MINIMA SLIGHTLY ABOVE NRML FOR MID-APR.
BREEZY NORTHEAST WINDS COMBINED WITH MDT NELY SWELL HEADING TOWARD
SOUTH FLORIDAS ATLANTIC COAST WILL LEAD TO NUMEROUS DANGEROUS RIP
CURRENTS BY LATER THIS WEEKEND. HIGH RISK HAS BEEN POSTED
INITIATING AT 12Z AS CONDITIONS ARE EXPECTED TO DETERIORATE
THROUGH THE DAY. HEADLINE IN EFFECT THROUGH SUNDAY EVENING AND MAY
NEED TO BE EXTENDED INTO MONDAY.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
RELATIVELY TRANQUIL CONDITIONS ON LAND...DESPITE ATLANTIC RIP
CURRENTS AND POTENTIALLY HAZARDOUS MARINE CONDITIONS WILL PREVAIL
THROUGH THE WEEK AS HIGH PRESSURE WILL REMAIN CENTERED NORTH AND
EAST OF THE REGION. QUITE DRY CONDITIONS ARE EXPECTED WITH
DEWPOINT TEMPERATURES LIKELY IN THE 50S THROUGH MID-WEEK. AS RIDGE
MOVES A BIT FURTHER EAST AND SOUTHERLY FLOW DEVELOPS LATE
WEEK...MOISTURE WILL INCREASE AND RAIN CHANCES RETURN FOR MONDAY.
TEMPERATURES THROUGH THE PERIOD WILL BE NEAR AVERAGE FOR THIS TIME
OF YEAR...WITH MAXIMA MAINLY IN 80S AND MINIMA IN THE 60S/L70S.
AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TERMINALS FOR
06-18Z...WITH DEBRIS CLOUD CONTRIBUTING TO VFR CIGS WITH BASES AOA
FL040-060 AND FL100-120 RESPECTIVELY. AFTER 18Z...CONDITIONS
FAVORABLE AGAIN FOR DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS
ACCOMPANIED BY SHORT PERIODS OF IFR CIGS AND/OR VIS. ANY
THUNDERSTORMS THAT MANAGE TO IMPACT THE TERMINALS MAY CONTAIN WIND
GUSTS IN EXCESS OF 40 KNOTS.
MARINE...
NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL APPROACH PALM BEACH COUNTY
TODAY AND IMPACT ALL ATLANTIC WATERS INTO SUNDAY...POTENTIALLY
CONTINUING THROUGH EARLY NEXT WEEK. ADDITIONALLY...AS HIGH
PRESSURE BUILDS IN...NORTHEAST WINDS OF 10 TO 15 KT WILL INCREASE
TO 20 TO 25 KT. THESE TWO FEATURES COMBINED WILL CREATE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT OPERATORS AND AN ADVISORY IN IN
PLACE THROUGH THE WEEKEND. FOR REMAINING SOUTH FLORIDA
WATERS...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. ONLY
SLIGHT IMPROVEMENTS ARE EXPECTED EARLY NEXT WEEK...AND THE
ADVISORY MAY NEED TO BE EXTENDED IN TIME AND/OR AREA.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...SOME WITH VERY GUSTY AND HAZARDOUS WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 68 79 68 81 / 50 20 10 10
FORT LAUDERDALE 70 79 69 81 / 50 20 10 10
MIAMI 69 80 69 81 / 50 20 10 10
NAPLES 67 85 62 84 / 20 10 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR FLZ168-172-173.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ650-651-670-
671.
GM...NONE.
&&
SHORT TERM...54/BNB
LONG TERM....23/SK
AVIATION...54/BNBHazardous weather outlook, Apr 16, 12:51 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1251 PM EDT SAT APR 16 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1251 PM EDT SAT APR 16 2016 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...STORMS MAY PRODUCE HAIL AND STRONG WINDS... ...SMALL CRAFT ADVISORY ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ACROSS ALL OF THE ATLANTIC BEACHES FROM PALM BEACH COUNTY SOUTHWARD TO BROWARD AND MIAMI DADE COUNTIES. THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA, MAINLY DURING THE AFTERNOON AND EVENING. THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE STRONG WIND, FREQUENT CLOUD TO GROUND LIGHTNING STRIKE, AND HAIL. WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED WATERSPOUTS, MAINLY ALONG THE ATLANTIC COASTAL AND INTRACOASTAL WATERS FROM PALM BEACH COUNTY SOUTHWARD TO BROWARD AND MIAMI DADE COUNTIES. WIND: ISOLATED TO SCATTERED WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THUNDERSTORMS THIS AFTERNOON ESPECIALLY OVER THE SOUTHWEST AND SOUTHERN INTERIOR AREAS OF SOUTH FLORIDA. IN ADDITION, WINDS WILL BECOME NORTHEAST AT 20 TO 25 KNOTS THIS AFTERNOON ON ATLANTIC WATERS, AND A SMALL CRAFT ADVISORY IS IN EFFECT. HAIL: THERE IS A CHANCE OF HAIL TO THE SIZE OF NICKELS WITH THE THUNDERSTORMS THIS AFTERNOON...EXCEPT FOR SOUTHWEST AND EXTREME SOUTHERN AREAS OF SOUTH FLORIDA WHERE HAIL UP TO QUARTER SIZE. WAVES: WAVES WILL INCREASE ACROSS THE ATLANTIC WATERS THIS AFTERNOON AND TONIGHT, LEADING TO SMALL CRAFT ADVISORY CONDITIONS. SEAS WILL BUILD TO 6 TO 10 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH RISK FOR RIP CURRENTS ON ATLANTIC BEACHES CONTINUES SUNDAY AND MAY PERSIST THROUGH THE MIDDLE OF NEXT WEEK. WINDS AND WAVES WILL CONTINUE TO RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE ATLANTIC WATERS SUNDAY AND LIKELY WILL PERSIST THROUGH AT LEAST TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Apr 16, 11:57 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1157 AM EDT SAT APR 16 2016 FLZ168-172-173-170000- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- INCLUDING THE CITIES OF...JUPITER...WEST PALM BEACH... BOCA RATON...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK 1157 AM EDT SAT APR 16 2016 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES OF SOUTH FLORIDA... NORTHEAST WINDS OF 10 TO 15 MPH ALONG WITH NORTHEAST SWELLS OF 2 TO 5 FEET WILL CONTINUE TO AFFECT THE ATLANTIC BEACHES OF SOUTH FLORIDA TODAY. THE COMBINATION OF NORTHEAST WINDS AND NORTHEAST SWELLS WILL LEAD TO RIP CURRENTS ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA. THERE HAS BEEN 10 RESCUES ALREADY AT MIAMI BEACH THIS MORNING...AND SWIMMERS ARE ADVISE TO REMAIN OUT OF WATER TODAY. IF GOING INTO WATER...IT IS ADVICE TO SWIM NEAR LIFE GUARDS. BAXTER
Local storm report, Apr 16, 4:02 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 WNW HYPOLUXO 26.57N 80.06W
04/15/2016 E2.00 INCH PALM BEACH FL PUBLIC
VIDEO OBTAINED VIA BROADCAST MEDIA OF HAIL SLIGHTLY
LARGER THAN GOLF BALL SIZE IN LANTANA NEAR FEDERAL
HIGHWAY AND HYPOLUXO ROAD.
&&
EVENT NUMBER MFL1600272
MOLLEDASpecial weather statement, Apr 16, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 404 PM EDT SAT APR 16 2016 FLZ067-071-162045- INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- 404 PM EDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE REFUGE...OR 23 MILES SOUTH OF SOUTH BAY. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... ROTENBERGER WILDLIFE REFUGE. LAT...LON 2640 8087 2641 8068 2622 8067 2622 8087 TIME...MOT...LOC 2003Z 004DEG 1KT 2632 8079 KSCHARF
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 15, 10:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 16, 3:54 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 7 days |
| Apr 16, 3:55 AM EDT | Small Craft Advisory | MFL | 4 days | |
| Apr 16, 4:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 16, 4:22 PM EDT | High Surf Advisory | MFL | Broward, Palm Beach | 56 hr |
| Apr 16, 4:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Apr 16, 5:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 16, 5:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Apr 16, 5:57 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Apr 16, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 38 min |
| Apr 16, 6:35 PM EDT | Special Marine Warning | MFL | 85 min | |
| Apr 16, 6:35 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
| Apr 16, 6:59 PM EDT | Special Weather Statement | MFL | Monroe | 31 min |
| Apr 16, 7:27 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.